You are not currently logged in.
Access JSTOR through your library or other institution:
If You Use a Screen ReaderThis content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
A GEOMETRIC-OPTICAL SERIES AND A WKB PARADOX
SAMUEL H. GRAY
Quarterly of Applied Mathematics
Vol. 40, No. 1 (April 1982), pp. 73-81
Published by: Brown University
Stable URL: http://www.jstor.org/stable/43637123
Page Count: 9
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Preview not available
We discuss a solution of the one-dimensional reduced wave equation with non-constant velocity. We show that, for sufficiently small total velocity variations, this solution is exact. Furthermore, it lends itself to (high-frequency) asymptotic analysis and to elementary numerical analysis in a natural way. For reflected waves, we show that asymptotically small reflection implies numerically small reflection, thus resolving a paradox of classical WKB theory.
Quarterly of Applied Mathematics © 1982 Brown University